Alert archive / Colorado / Flash Flood Watches in 2011
Flash Flood Watch 2, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this flash flood watch at May 18, 2011, 4:10 AM MDT for Boulder County, Larimer County, Colorado. It took effect at May 18, 2011, 12:00 PM MDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- May 18, 2011, 4:10 AM MDT (10:10 UTC)
- In effect from
- May 18, 2011, 12:00 PM MDT
- Expired
- May 18, 2011, 7:47 PM MDT
- In force
- 8 hr
- Issued by
- NWS Denver/Boulder, CO
- Flood severity
- None
Counties Boulder County, CO, Larimer County, CO
The radar
The Denver radar (KFTG), 99 km from the middle of the area, began a volume at 10:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 10.2 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 26 J/kg
- Mixed-layer CIN
- -104 J/kg
- Mixed-layer LCL
- 1293 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 146 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -1.5
The text
As transmitted, in the capitals the NWS used until 2016.
686 WGUS65 KBOU 181010 FFABOU URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE DENVER CO 410 AM MDT WED MAY 18 2011 ...SHOWERS AND STORMS MAY CAUSE FLOODING PROBLEMS IN THE RECENT FRONT RANGE BURN AREAS THIS AFTERNOON AND EVENING... .ANOTHER STRONG SPRING STORM SYSTEM WILL MOVE INTO THE REGION THIS AFTERNOON AND EVENING. THE ATMOSPHERE IS WARMER AND MORE UNSTABLE THAN LAST WEEKS STORM. AS A RESULT...SHOWERS TODAY WILL BE CAPABLE OF PRODUCING ONE TO TWO TENTHS OF AN INCH OF RAIN IN AN HOUR... WITH THE STRONGER STORMS PRODUCING A QUARTER TO HALF INCH OF RAIN IN LESS THAN AN HOUR. THESE HEAVIER RAINFALL RATES MAY LEAD TO FLASH FLOODING ESPECIALLY IN THE FOURMILE BURN AREA OF BOULDER COUNTY. TOTAL RAINFALL AMOUNTS IN EXCESS OF 1 INCH ARE POSSIBLE THIS AFTERNOON AND EVENING. THERE IS ALSO A THREAT OF FLASH FLOODING IN THE CRYSTAL AND RESERVOIR ROAD BURN AREAS WITH TOTAL RAINFALL AMOUNTS OF 1.5 TO 2 INCHES POSSIBLE IN THOSE LOCATIONS. COZ035-181815- /O.NEW.KBOU.FF.A.0002.110518T1800Z-110519T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET- INCLUDING...ESTES PARK...GLENDEVEY...NEDERLAND... RED FEATHER LAKES 410 AM MDT WED MAY 18 2011 ...FLASH FLOOD WATCH IN EFFECT FROM NOON MDT TODAY THROUGH THIS EVENING... THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A * FLASH FLOOD WATCH FOR A PORTION OF NORTH CENTRAL COLORADO... INCLUDING THE FOLLOWING AREAS...THE FOURMILE...CRYSTAL...AND RESERVOIR ROAD BURN SCARS. * FROM NOON MDT TODAY UNTIL MIDNIGHT MDT TONIGHT * SHOWERS AND THUNDERSTORMS WILL DEVELOP OVER THE FRONT RANGE FOOTHILLS THROUGH THIS AFTERNOON AND CONTINUE THIS EVENING. RAINFALL RATES OF ONE TO TWO TENTHS OF AN INCH PER HOUR WILL BE LIKELY...WITH STRONGER STORMS CAPABLE OF PRODUCING ONE QUARTER TO ONE HALF INCH IN LESS THAN AN HOUR. * THESE RAINFALL RATES WILL BE CAPABLE OF PRODUCING FLASH FLOODING ESPECIALLY IN THE FOURMILE BURN AREA OF BOULDER COUNTY. IN ADDITION...ROCKSLIDES AND DEBRIS FLOWS MAY ALSO OCCUR...AND MAY WASH OVER ROADWAYS. CULVERTS AND SMALL DRAINAGES MAY ALSO BECOME PLUGGED RESULTING IN FLOODING OF ROADS. PRECAUTIONARY/PREPAREDNESS ACTIONS... ...REPEAT THIS IS A WATCH AND NOT A WARNING... A FLASH FLOOD WATCH MEANS THAT FLASH FLOODING IS POSSIBLE...BUT NOT IMMINENT...WITHIN THE WATCH AREA. PEOPLE IN THE WATCH AREA SHOULD KEEP AN EYE ON THE WEATHER AND BE PREPARED FOR IMMEDIATE ACTION SHOULD HEAVY RAINS AND FLASH FLOODING OCCUR...OR IF A FLASH FLOOD WARNING IS ISSUED. && $$ BARJENBRUCH/KRIEDERMAN
2 follow-up statements
657 WGUS65 KBOU 181832 FFABOU FLOOD WATCH NATIONAL WEATHER SERVICE DENVER CO 1232 PM MDT WED MAY 18 2011 ...SHOWERS AND STORMS MAY CAUSE FLOODING PROBLEMS IN THE RECENT FRONT RANGE BURN AREAS THIS AFTERNOON AND EVENING... .SHOWERS AND THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AS A STRONG SPRING STORM MOVES THROUGH COLORADO. THE ATMOSPHERE IS WARMER AND MORE UNSTABLE THAN LAST WEEKS STORM. AS A RESULT...SHOWERS TODAY WILL BE CAPABLE OF PRODUCING ONE TO TWO TENTHS OF AN INCH OF RAIN IN AN HOUR...WITH THE STRONGER STORMS PRODUCING A QUARTER TO HALF INCH OF RAIN IN LESS THAN AN HOUR. THESE HEAVIER RAINFALL RATES MAY LEAD TO FLASH FLOODING ESPECIALLY IN THE FOURMILE BURN AREA OF BOULDER COUNTY. TOTAL RAINFALL AMOUNTS IN EXCESS OF 1 INCH ARE POSSIBLE THIS AFTERNOON AND EVENING. THERE IS ALSO A THREAT OF FLASH FLOODING IN THE CRYSTAL AND RESERVOIR ROAD BURN AREAS WITH TOTAL RAINFALL AMOUNTS OF 1.5 TO 2 INCHES POSSIBLE IN THOSE LOCATIONS. COZ035-190245- /O.CON.KBOU.FF.A.0002.000000T0000Z-110519T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET- INCLUDING...ESTES PARK...GLENDEVEY...NEDERLAND... RED FEATHER LAKES 1232 PM MDT WED MAY 18 2011 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT... THE FLASH FLOOD WATCH CONTINUES FOR * A PORTION OF NORTH CENTRAL COLORADO...INCLUDING THE FOLLOWING AREA...FOURMILE...CRYSTAL...AND RESERVOIR ROAD BURN AREAS. * UNTIL MIDNIGHT MDT TONIGHT * SHOWERS AND THUNDERSTORMS WILL DEVELOP OVER THE FRONT RANGE FOOTHILLS THROUGH THIS AFTERNOON AND CONTINUE THIS EVENING. RAINFALL RATES OF UP TO TWO TENTHS OF AN INCH PER HOUR WILL BE LIKELY...WITH STRONGER STORMS CAPABLE OF PRODUCING UP TO ONE HALF INCH OF RAIN IN LESS THAN AN HOUR. * THESE RAINFALL RATES WILL BE CAPABLE OF PRODUCING FLASH FLOODING ESPECIALLY IN THE FOURMILE BURN AREA OF BOULDER COUNTY. IN ADDITION...ROCKSLIDES AND DEBRIS FLOWS MAY ALSO OCCUR...AND MAY WASH OVER ROADWAYS. CULVERTS AND SMALL DRAINAGES MAY ALSO BECOME PLUGGED RESULTING IN FLOODING OF ROADS. PRECAUTIONARY/PREPAREDNESS ACTIONS... ...REPEAT THIS IS A WATCH AND NOT A WARNING... A FLASH FLOOD WATCH MEANS THAT FLASH FLOODING IS POSSIBLE...BUT NOT IMMINENT...WITHIN THE WATCH AREA. PEOPLE IN THE WATCH AREA SHOULD KEEP AN EYE ON THE WEATHER AND BE PREPARED FOR IMMEDIATE ACTION SHOULD HEAVY RAINS AND FLASH FLOODING OCCUR...OR IF A FLASH FLOOD WARNING IS ISSUED. && $$ GIMMESTAD
288 WGUS65 KBOU 190147 FFABOU FLOOD WATCH NATIONAL WEATHER SERVICE DENVER CO 747 PM MDT WED MAY 18 2011 COZ035-190300- /O.CAN.KBOU.FF.A.0002.000000T0000Z-110519T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET- INCLUDING...ESTES PARK...GLENDEVEY...NEDERLAND... RED FEATHER LAKES 747 PM MDT WED MAY 18 2011 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR A PORTION OF NORTH CENTRAL COLORADO HAS BEEN CANCELLED. THE THREAT FOR HEAVY RAIN FROM THUNDERSTORMS HAS ENDED...THEREFORE THE FLASH FLOOD WATCH HAS BEEN CANCELLED. PERIODS RAIN AND SNOW WILL CONTINUE OVER THE AREA THROUGH THURSDAY. RAINFALL RATES WILL BE AROUND A TENTH INCH PER HOUR. THE SNOW LEVEL WILL BE BETWEEN 6500 AND 7500 FEET. $$
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this flash flood watch went out at May 18, 3:50 AM MDT, 20 minutes earlier.
Area forecast discussion, May 18, 3:50 AM MDT, 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER CO 350 AM MDT TUE MAY 17 2011 .SHORT TERM...AN ACTIVE DAY EXPECTED AS A JET...ROUNDING THE BOTTOM OF A DEEPENING UPPER LOW OVER THE GREAT BASIN...MOVES OVER SOUTHEASTERN COLORADO. THIS WILL PUT OUR FORECAST AREA UNDER THE LEFT FRONT QUADRANT OF THE JET PRODUCING MODERATE QG VERTICAL MOTION. QG MOTION IS ALREADY INCREASING WHILE MOISTURE IS STREAMING ACROSS THE STATE AS EVIDENCED BY SATELLITE AND RADAR...SHOWERS ARE BEGINNING TO INCREASE ACROSS WESTERN COLORADO AND FORMING OVER THE MOUNTAINS AND FOOTHILLS NORTH OF INTERSTATE 70. A SURFACE LOW WILL DEEPEN OVER SOUTHEASTERN COLORADO TODAY...PRODUCING STRONG EASTERLY UPSLOPE FLOW UP TO 700 MB AT LEAST AND MOISTENING THE AIRMASS EVEN MORE EAST OF THE DIVIDE. A THETA E RIDGE WILL NUDGE INTO THE AREA FROM SOUTHWESTERN KANSAS...STRETCHING NORTHWEST TOWARD LARIMER COUNTY. COMBINING THIS WITH CAPES NEAR WHAT WE SAW YESTERDAY AND SHEAR SLIGHTLY STRONGER...EXPECT MORE NUMEROUS SHOWERS TODAY WITH THUNDERSTORMS FORMING AS WELL THIS AFTERNOON. SOME OF THESE STORMS WILL AGAIN HAVE LARGE HAIL AND STRONG GUSTY WINDS...AND COULD SEE A FEW TORNADOES AGAIN TODAY. THE CONVECTIVE ACTIVITY LOOKS TO BE MORE WIDESPREAD TODAY RATHER THAN JUST OVER THE FAR EASTERN PLAINS LIKE YESTERDAY. WITH A GOOD DYNAMICAL SITUATION WITH CONVECTION AS WELL...HIGHER PRECIPITABLE WATER AMOUNTS TODAY WILL PRODUCE MORE QPF TODAY. THE UPSLOPE FLOW MAY HELP CONCENTRATE HEAVIER PRECIPITATION OVER THE FOOTHILLS AS WELL AS THE HIGHER MOUNTAINS. THE CONCERN TODAY WILL BE FOR SIGNIFICANT PRECIPITATION OVER THE BURN SCAR AREAS...INCLUDING THE FOURMILE CANYON...RESERVOIR ROAD AND CRYSTAL BURN AREAS. WILL ISSUE A FLASH FLOOD WATCH FOR THE NORTHERN FOOTHILLS SPECIFICALLY AIMED AT THE BURN AREAS. THIS WILL START AT NOON TODAY...WHEN THE CONVECTION IS EXPECTED TO INCREASE SIGNIFICANTLY AND LAST THROUGH MIDNIGHT TONIGHT. ANOTHER CONCERN IS FOR SNOW AMOUNTS OVER THE HIGH COUNTRY. AS THE UPPER LOW NEARS...THE SNOW LEVELS WILL BE DROPPING. WITH THE SIGNIFICANT PRECIPITATION EXPECTED...SNOW RATES WILL INCREASE THIS EVENING WIT 4 TO 9 INCHES EXPECTED BY THURSDAY MORNING. THE HEAVIER AMOUNTS WILL BE CONCENTRATED OVER THE MOUNTAINS NORTH OF INTERSTATE 70 AND AROUND ROCKY MOUNTAIN NATIONAL PARK. WITH THE SNOW EXPECTED TO CONTINUE THROUGH THURSDAY...WILL ISSUE A WINTER WEATHER ADVISORY FOR ZONES 31 AND 34...WITH A WINTER STORM WARNING FOR ZONE 33 BEGINNING THIS EVENING. SHOWERS AND THUNDERSTORMS ARE EXPECTED TO CONTINUE THIS EVENING WITH THE ACTIVITY MOVING NORTHEAST AS THE JET MOVES IN THAT DIRECTION AS WELL. SIGNIFICANT PRECIPITATION WILL STILL BE A POSSIBILITY...MOST LIKELY ALONG THE WYOMING BORDER. LONG TERM...THERE IS REASONABLE AGREEMENT AMONGST THE SHORT/MEDIUM RANGE MODELS WITH THE UPPER LOW MOVING NORTHEAST FROM NEAR GRAND JUNCTION THURSDAY MORNING INTO SOUTHEAST WYOMING BY LATE THURSDAY NIGHT. THAT IS A SLIGHT NORTHWARD ADJUSTMENT FROM THE EARLIER MODEL RUNS. THIS SOLUTION WILL LIMIT THE THREAT OF FURTHER SIGNIFICANT PRECIPITATION IN THE LOWER ELEVATIONS...BUT AT THE SAME TIME ALLOW OROGRAPHIC SHOWERS TO PERSIST IN THE MOUNTAINS INTO SATURDAY. ON THURSDAY...THERE IS STILL GOOD LARGE SCALE Q-G LIFT NEAR THE WYOMING BORDER IN THE MORNING WHICH SHOULD KEEP SHOWERS GOING THERE EARLY IN THE DAY. THEN WEAK DOWNWARD Q-G VERTICAL MOTION DEVELOPS ACROSS THE PLAINS IN THE AFTERNOON ALONG WITH SOME DRYING ALOFT. THIS WOULD LIMIT SHOWER COVERAGE SO HAVE SCALED BACK POPS A BIT IN THE LOWER ELEVATIONS...ALTHOUGH TEMPS ALOFT ARE STILL COLD ENOUGH TO SUPPORT CONVECTIVE SHOWER DEVELOPMENT. IN THE MOUNTAINS...SNOW SHOWERS SHOULD CONTINUE WITH THE HEAVIEST SNOWFALL NEAR THE WYOMING BORDER AS MOISTURE WRAPS AROUND THE WELL DEVELOPED UPPER LOW. Q-G VERTICAL MOTION FIELDS AND ISENTROPIC ANALYSIS ALSO SHOWS LIFT PERSISTING IN THAT AREA...SO WILL CONTINUE THE HIGHLIGHTS IN THE HIGH COUNTRY THROUGH THURSDAY. AN EXTENSION MAY BE REQUIRED INTO THURSDAY NIGHT DEPENDING ON HOW MUCH THE UPPER LOW DEEPENS. A STRONGER EVOLUTION WOULD PROVIDE FAVORABLE OROGRAPHICS IN THE HIGH COUNTRY AND KEEP ADVISORY CRITERIA SNOWFALL IN PLACE. ON THE PLAINS...THE RATHER SIGNIFICANT DRY SLOT SHOULD BRING A SHARP DECREASE IN PRECIPITATION AS CONVECTIVE SHOWERS DISSIPATE THURSDAY EVENING. THEN...ATMOSPHERE WILL DESTABILIZE AGAIN FRIDAY AFTERNOON WITH DAYTIME HEATING. AIRMASS IS UNSTABLE ENOUGH TO KEEP AT LEAST ISOLATED THUNDERSTORMS IN THE FORECAST...WITH COLD ENOUGH TEMPS ALOFT FOR SMALL HAIL BUT VERY LOW SEVERE WEATHER THREAT. DRYING AIRMASS WILL ALSO LIMIT POTENTIAL FOR ANY FURTHER HYDROLOGY CONCERNS. WE ARE STILL LOOKING FOR SOME RIDGING AND WARMING FOR THE WEEKEND...BUT SPRINGTIME INSTABILITY WILL KEEP WEAKER CONVECTION IN THE FORECAST. THERE IS STILL POTENTIAL FOR ANOTHER STRONGER SYSTEM MONDAY INTO TUESDAY WITH MORE SHOWERS AND STORMS THEN. && .HYDROLOGY...ISOLATED SHOWERS THIS MORNING WILL QUICKLY INCREASE LATE THIS MORNING WITH WIDESPREAD SHOWERS AND SCATTERED THUNDERSTORMS BY THIS AFTERNOON. CONCERN FOR HEAVY RAIN AND LOCALIZED FLOODING AT THE BURN AREAS HAS INCREASED...WITH THE HEAVIEST RAINFALL EXPECTED IN THE 3 PM TO 9 PM TIME FRAME. THE SHOWERS AND THUNDERSTORMS WILL BE CAPABLE OF RAINFALL RATES AROUND ONE TO TWO TENTHS OF AN INCH PER HOUR...WITH THE STRONGER STORMS CAPABLE OF A QUARTER TO HALF AN INCH IN LESS THAN AN HOUR. TOTAL POTENTIAL RAINFALL TODAY COULD REACH UP TO AN INCH TO AN INCH AND A HALF OVER THE FOURMILE CANYON SCAR WITH SLIGHTLY MORE POSSIBLY OVER THE RESERVOIR ROAD AND CRYSTAL SCARS. THEREFORE HAVE ISSUED A FLASH FLOOD WATCH FOR THE BURN AREAS BEGINNING AT NOON AND LASTING UNTIL MIDNIGHT. && .AVIATION...AN AREA OF LOW STRATUS AND PATCHY FOG OVER THE PLAINS HAS BEEN STAYING JUST EAST OF KDEN AND MOVING IN AND OUT OF KAPA. BELIEVE ONLY THE STRATUS WILL AFFECT THESE TWO AIRPORTS AND LEAVE KBJC ALONE. THE CHANCE FOR THE LOW CLOUDS WILL HANG AROUND UNTIL ABOUT 13Z TO 15Z WITH LIGHT WINDS. STARTING AROUND 15Z...WILL SEE EASTERLY WINDS INCREASING AND SHOWERS BEGINNING TO AFFECT THE AIRPORTS AROUND 18Z. AIRMASS WILL BE MOISTENING UP THIS AFTERNOON ALLOWING MVFR CONDITIONS TO PREVAIL AND POTENTIALLY LOWER WITH THE HEAVIER SHOWERS. EASTERLY WINDS ARE EXPECTED TO GUST UP TO 25 KT OR STRONGER THROUGH 00Z. && .BOU WATCHES/WARNINGS/ADVISORIES...FLASH FLOOD WATCH FOURMILE... CRYSTAL...AND RESERVOIR ROAD BURN AREAS IN THE NORTHERN FRONT RANGE FOOTHILLS FROM NOON MDT TODAY UNTIL MIDNIGHT MDT TONIGHT... ZONE 35. WINTER STORM WARNING NORTHERN FRONT RANGE MOUNTAINS 6 PM MDT TODAY UNTIL 6 PM MDT THURSDAY...ZONE 31. WINTER WEATHER ADVISORY MOUNTAINS OF SUMMIT COUNTY AND MOUNTAINS OF WESTERN GRAND AND JACKSON COUNTIES 6 PM MDT TODAY UNTIL 6 PM MDT THURSDAY...ZONES 33 AND 34. && KRIEDERMAN/BARJENBRUCH
Hazardous weather outlook, May 17, 11:10 AM MDT, 17 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER CO 1110 AM MDT TUE MAY 17 2011 COZ030>051-181200- JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/ SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/ EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1110 AM MDT TUE MAY 17 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT A WEATHER DISTURBANCE WILL MOVE ACROSS COLORADO THIS AFTERNOON... BRINGING A CHANCE OF SHOWERS AND THUNDERSTORMS TO MUCH OF THE AREA. THE SHOWERS AND STORMS WILL BECOME MORE NUMEROUS IN THE EARLY EVENING...DIMINISHING FROM WEST TO EAST TONIGHT. A FEW STORMS COULD REACH SEVERE LIMITS EAST OF A STERLING TO LIMON LINE...WITH HAIL AND STRONG WINDS THE MAIN THREATS. SOUTHEAST WINDS WILL CONTINUE TO INCREASE OVER THE EASTERN PLAINS...WITH SPEEDS OF 20 TO 30 MPH ALONG WITH SOME GUSTS AROUND 40 MPH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY SHOWERS AND THUNDERSTORMS WILL SPREAD ACROSS THE FORECAST AREA WEDNESDAY AFTERNOON AND NIGHT AS A STRONG SPRING STORM SYSTEM DEVELOPS OVER THE CENTRAL ROCKIES. THIS STORM WILL HAVE POTENTIAL TO PRODUCE SIGNIFICANT RAINFALL IN THE FOOTHILLS AND ACROSS THE PLAINS NORTH OF I-70...WITH SEVERAL INCHES OF HEAVY WET SNOW ALSO POSSIBLE IN THE HIGHER MOUNTAINS. THIS STORM WILL BE WARMER THAN LAST WEEKS STORM...WITH PRECIPITATION FALLING MOSTLY AS RAIN IN THE FOOTHILLS. AS A RESULT...THE THREAT OF FLOODING MAY INCREASE IN THE FOURMILE BURN AREA OF BOULDER COUNTY WEDNESDAY AFTERNOON EVENING DURING THE PERIOD OF HEAVIEST RAINFALL. THERE IS A SMALL THREAT OF UP TO A HALF INCH OF RAIN IN AN HOUR FROM EMBEDDED THUNDERSTORMS. ONE OR TWO STORMS MAY ALSO APPROACH SEVERE LEVELS OVER THE PALMER DIVIDE WITH LARGE HAIL THE PRIMARY THREAT. SHOWER ACTIVITY IS EXPECTED TO GRADUALLY DECREASE THURSDAY NIGHT INTO FRIDAY AS THE STORM SYSTEM MOVES INTO THE NORTHERN PLAINS STATES. AFTER SOMEWHAT WARMER AND DRIER WEATHER OVER THE WEEKEND...ANOTHER STRONGER STORM MAY IMPACT THE AREA BY EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. HOWEVER REPORTS OF WIND AND HAIL ACCORDING TO GUIDELINES WILL BE APPRECIATED. D-L/GIMMESTAD
The office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 17, 6:11 PM MDT | Tornado Warning | BOU | Washington | 34 min |
| May 17, 6:13 PM MDT | Tornado Warning | BOU | Washington | 15 min |
| May 17, 6:26 PM MDT | Tornado Warning | BOU | Washington | 34 min |
| May 17, 6:32 PM MDT | Severe Thunderstorm Warning | BOU | Logan, Washington | 43 min |
| May 17, 6:59 PM MDT | Tornado Warning | BOU | Washington | 31 min |
| May 18, 4:43 AM MDT | Winter Storm Warning | BOU | Boulder, Grand, Jackson, Larimer | 24 hr |
| May 18, 4:43 AM MDT | Winter Weather Advisory | BOU | Boulder, Clear Creek, Douglas, Gilpin, Grand, Jackson and 4 more | 24 hr |
| May 18, 1:13 PM MDT | Tornado Warning | BOU | Adams, Broomfield | 31 min |
| May 18, 2:16 PM MDT | Areal Flood Advisory | BOU | Adams, Broomfield | 119 min |
| May 18, 2:29 PM MDT | Tornado Warning | BOU | Adams | 14 min |
| May 18, 2:38 PM MDT | Severe Thunderstorm Warning | BOU | Adams, Broomfield, Weld | 19 min |
| May 18, 5:47 PM MDT | Severe Thunderstorm Warning | BOU | Lincoln | 58 min |
Nearby
Flash Flood Watches in Colorado, 2011Every flash flood watch in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.